Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 23, 2006, 8:09 AM HST for Hawaii County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2006, 8:09 AM HST (18:09 UTC)
- Expired
- Feb 23, 2006, 8:00 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 231809 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 809 AM HST THU FEB 23 2006 ...HIGH WIND WARNING FOR THE BIG ISLANDS SUMMITS HAS BEEN DOWNGRADED TO A WIND ADVISORY THROUGH 8 PM HST TONIGHT... .WINDS ACROSS THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE DECREASED BELOW WARNING LEVELS. THE STRONG WEST WINDS ARE EXPECTED TO DECREASE FURTHER THIS AFTERNOON. HIZ028-240615- /O.EXP.PHFO.HW.W.0002.000000T0000Z-060223T1800Z/ /O.NEW.PHFO.WI.Y.0007.060223T1809Z-060225T0600Z/ BIG ISLAND SUMMITS- 809 AM HST THU FEB 23 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 8 PM HST FRIDAY... WINDS AT THE SUMMITS WILL BE 30 TO 40 MPH TODAY...THEN DECREASE TO 20 TO 25 MPH THIS EVENING. VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ TANABE
3 follow-up statements
000 WWHW70 PHFO 240207 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 407 PM HST THU FEB 23 2006 HIZ028-241415- /O.CON.PHFO.WI.Y.0007.000000T0000Z-060225T0600Z/ BIG ISLAND SUMMITS- 407 PM HST THU FEB 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST FRIDAY... WEST WINDS WILL BE 25 TO 35 MPH THROUGH THE EARLY EVENING...THEN DECREASE TO 15 TO 25 MPH. VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG CROSS WINDS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$
000 WWHW70 PHFO 240231 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 431 PM HST THU FEB 23 2006 HIZ028-240600- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-060224T0600Z/ BIG ISLAND SUMMITS- 431 PM HST THU FEB 23 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM HST THIS EVENING. VISITORS TO THE SUMMITS SHOULD EXERCISE CAUTION DUE TO STRONG CROSS WINDS...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. $$
000 WWHW70 PHFO 240546 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 746 PM HST THU FEB 23 2006 ...WIND ADVISORY ALLOWED TO EXPIRE... .WIND REPORTS FROM THE SUMMITS OF THE BIG ISLAND SHOW THAT THE WIND HAS DIMINISHED BELOW THE ADVISORY LEVEL. OCCASIONAL GUSTS STILL MAY EXCEED 40 MILES AN HOUR THERE FOR THE NEXT FEW HOURS... SO PLEASE BE CAREFUL. HIZ028-240700- /O.EXP.PHFO.WI.Y.0007.000000T0000Z-060224T0600Z/ BIG ISLAND SUMMITS- 746 PM HST THU FEB 23 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM HST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM HST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 23, 4:00 AM HST, 4 hours 9 minutes earlier.
Area forecast discussion, Feb 23, 4:00 AM HST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST THU FEB 23 2006 .SYNOPSIS... LIGHT TO MODERATE TRADES WILL CONTINUE INTO THE WEEKEND. THE TRADE WINDS WILL BE USHERING IN A FEW SHOWER BEARING CLOUDS THAT WILL BE AFFECTING THE WINDWARD AND MOUNTAIN AREAS OF ALL ISLANDS INTO THE WEEKEND. && .DISCUSSION... MODELS IN GOOD AGREEMENT FOR THE NEXT 48 HOURS OR SO. THEY ALL HAVE A SURFACE LOW NORTHWEST OF THE MAIN HAWAIIAN ISLANDS. BEYOND 48 HOURS...THE MODELS START TO DISAGREE WITH THE PLACEMENT OF THE SURFACE LOW...BUT ALL DO KEEP THE LOW WEST OF THE ISLANDS. SIMILAR AGREEMENT IN THE MID TO UPPER ATMOSPHERE...AND AN UPPER LEVEL LOW FORMING NORTHEAST OF THE ISLANDS AND SINKING SOUTH THROUGH THE FORECAST PERIOD. NO BIG CHANGES TO THE GRIDS. HIGH WIND WARNING WILL REMAIN FOR THE BIG ISLAND SUMMITS. THE CFHT/GEM AND UKIRT GAGES HAVE HAD WIND SPEEDS RIGHT AT THE WARNING CRITERIA OF 45 MPH OVERNIGHT. THE MODELS HAVE THE WINDS OVER THE SUMMITS GRADUALLY DROPPING TODAY...AND DON/T SEE ANY REASON TO GO AGAINST THIS TREND. A WIND ADVISORY WILL LIKELY REPLACE THE WARNING LATER THIS MORNING. && .MARINE... A GALE LOW...LOCATED NORTHEAST OF THE HAWAIIAN ISLANDS SEVERAL DAYS AGO...GENERATED AN OPEN OCEAN SWELL THAT IS NOW REACHING ISLAND SHORES. BASED ON BUOY OBSERVATIONS...SURF HAS BUILT ABOVE ADVISORY LEVELS...AND IS EXPECTED TO DROP BELOW ADVISORY LEVELS EARLY FRIDAY MORNING. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING SUMMITS OF MAUNA KEA AND MAUNA LOA BIG ISLAND. HIGH SURF ADVISORY EAST FACING SHORES ALL ISLANDS. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.